How to Manage the Most Common Side Effects of Your First HIV Antiretroviral Regimen
Tips From and Activist and a Physician
August 17, 2011
Table of Contents
Starting on HIV medications can be a stressful period. While most medication regimens are easy to handle, side effects occur in many people -- and if you're not prepared to deal with them, they can undermine treatment success.
Side effects are most likely to occur during the first few weeks after you've started taking HIV medications. After that, they usually fade away. If side effects are severe or they cause significant persistent disruption to normal daily activities, be sure to talk to your health care provider; in these cases, additional treatments or a switch to a different medication can usually improve the situation.
However, in many cases, there are simple steps you and your doctor can take to manage side effects during your first few weeks on treatment. You don't always have to "just deal with it."
Here are a few of the most common side effects that the average HIV-positive person might experience while on their first treatment regimen, along with some tips on how to manage them.
This article was provided by TheBody.com.
Add Your Comment:
(Please note: Your name and comment will be public, and may even show up in
Internet search results. Be careful when providing personal information! Before
adding your comment, please read TheBody.com's Comment Policy.)